MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+; SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+; SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number 8.0X60MM
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for investigation.Therefore, a physical investigation of the device was not possible.Based on the description of the event, as the m5+ ivl device was being removed from the iliac lesion, the balloon had detached from the shaft.After review of the reported information, a device malfunction was confirmed and the event was noted be related to user/procedure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
It was reported that a shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion located in the iliac lesion.300 pulses were successfully delivered.At the end of the procedure, it was reported that the balloon became detached within the 6 fr sheath while the sheath was still inside the patient.The physician successfully retrieved the balloon when removing the sheath.There was no patient harm reported.

Brand Name
SHOCKWAVE INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM WITH THE SHOCKWAVE M5+
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key18345945
Report Number3015053858-2023-00076
Device Sequence Number12329535
Product Code PPN
UDI-Device Identifier00195451000287
UDI-Public(01)00195451000287(17)240731(10)82257564
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number8.0X60MM
Device Catalogue NumberM5PIVL8060
Device Lot Number82257564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2023
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown